Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


declining cd4 cells
Nov 18, 2006

I have been HIV+ for 26 years. My first CD4 count in 1985 was 330. That count showed very little variation over time. In 1997 my viral load (with no treatment) was 1080 or 1090 but I decided to start combination therapy. My CD4 counts varied very little even with therapy. My viral load has been under 50 since 1997. I've been on Truvada and Reyataz supplemented with Norvir. In addition my CD4 percentage has always been about 25%. I've now had three CD4 counts around 200 over a 5 month period. Viral load still under 50 and percentage still around 25%. What might be going on to cause this decline in CD4 counts and do I have any options. My physician seems somewhat baffled. Randy

Response from Dr. Daar

Thank you for your post.

You did not tell me what your more recent CD4 cells were prior to this decline. Nevertheless, the fact that the CD4% is relatively stable is telling you that you are not experiencing an HIV-related decline in CD4 cells, but rather a decline in total lymphocyte count. This type of change is generally not of concern and does not necessarily require any changes in treatment. It is probably worth going over your other medications with your provider to make sure none of them might be responsible for lowering your blood counts. You should also continue to discuss with your provider the possibility of modifications of therapy. However, at this point I would generally suggest that someone in your position to continue to be followed on your current regimen.

Best, Eric Best, Eric


Previous
Perfect cure to HIV/AIDS
Next
Your opinion re: Dropping Videx from regimen

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement